Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 20, 2011, 10:25 PM CDT for Cullman County, Alabama. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 10:25 PM CDT (03:25 UTC)
- Expired
- Apr 20, 2011, 11:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 103 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 11:10 PM CDT | TSTM WND DMG | 2 Nne Walter, AL | A TREE WAS KNOCKED ONTO A HOME ON CR 775. |
| Apr 20, 11:10 PM CDT | TSTM WND DMG | 5 Nne Hanceville, AL | A TREE WAS KNOCKED ONTO A HOME ON CR 703. |
| Apr 20, 11:10 PM CDT | TSTM WND DMG | Cullman, AL | MULTIPLE TREES DOWN FROM CR 223 NORTHEAST TO CR 703. TIME ESTIMATED FROM RADAR. |
| Apr 20, 11:15 PM CDT | TSTM WND GST 50 | Hanceville, AL | 50 MPH WIND SPEEDS WERE ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS54 KHUN 210325
SVRHUN
ALC043-210415-
/O.NEW.KHUN.SV.W.0093.110421T0325Z-110421T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 1115 PM CDT
* AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF CRANE HILL...OR ABOUT 12 MILES NORTHEAST OF JASPER...
AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
BREMEN...CRANE HILL...
BLACK BOTTOM...COLONY...
GOOD HOPE...PHELAN...
HANCEVILLE...GARDEN CITY...
WALTER...HOLLY POND...
LAT...LON 3394 8712 3430 8712 3430 8651 3426 8651
3421 8655 3419 8654 3412 8661 3412 8662
3410 8665 3409 8669 3406 8668 3395 8678
3393 8685 3391 8709
TIME...MOT...LOC 0325Z 258DEG 47KT 3403 8710
$$
SS2 follow-up statements
645
WWUS54 KHUN 210353
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1053 PM CDT WED APR 20 2011
ALC043-210415-
/O.CON.KHUN.SV.W.0093.000000T0000Z-110421T0415Z/
CULLMAN AL-
1053 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CULLMAN COUNTY...
AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HANCEVILLE...OR ABOUT 9 MILES SOUTHEAST OF CULLMAN...
MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRVIEW...HOLLY POND...BAILEYTON AND JOPPA.
LAT...LON 3394 8712 3430 8712 3430 8651 3426 8651
3421 8655 3419 8654 3412 8661 3412 8662
3410 8665 3409 8669 3406 8668 3395 8678
3393 8685 3391 8709
TIME...MOT...LOC 0352Z 258DEG 47KT 3410 8668
$$
SS231
WWUS54 KHUN 210413
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1113 PM CDT WED APR 20 2011
ALC043-210423-
/O.EXP.KHUN.SV.W.0093.000000T0000Z-110421T0415Z/
CULLMAN AL-
1113 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR CULLMAN COUNTY EXPIRES AT 1115
PM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3394 8712 3430 8712 3430 8651 3426 8651
3421 8655 3419 8654 3412 8661 3412 8662
3410 8665 3409 8669 3406 8668 3395 8678
3393 8685 3391 8709
TIME...MOT...LOC 0413Z 258DEG 47KT 3416 8636
$$
SSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:10 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 20, 8:10 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
810 PM CDT WED APR 20 2011
.UPDATE...EVENING UPDATE AND THE EXPANSION OF THE FLASH FLOOD WATCH.
&&
.DISCUSSION...A SLOW MOVING COLD FRONT IS MEANDERING SOUTHEASTWARD
ACROSS THE CWFA THIS EVENING...BRINGING WITH IT SHOWER AND
THUNDERSTORM ACTIVITY. SEVERE THUNDERSTORM WATCHES BORDER THE AREA TO
THE SOUTH AND WEST AT THIS HOUR...WITH ADDITIONAL WATCHES POSSIBLE
OVER THE NEXT SEVERAL HOURS.
WITH THE HEAVY RAINFALL EXPECTED FOR THE TENNESSEE VALLEY...WE WENT
AHEAD AND EXPANDED THE FLASH FLOOD WATCH TO COVER THE ENTIRE NORTH
ALABAMA AND SOUTHERN MIDDLE TENNESSEE COUNTIES. ONE TO THREE INCHES
OF RAINFALL IS LIKELY...WITH ISOLATED HIGHER AMOUNTS POSSIBLE IN
HEAVY THUNDERSTORM ACTIVITY.
AS FAR AS CHANGES TO THE FORECAST FOR TONIGHT...UPDATES WERE MADE TO
THE SKY/POP/WX GRIDS. POPS WERE INCREASED AND THE WX GRIDS WERE
UPDATED ACCORDINGLY.
FURTHER UPDATES ARE POSSIBLE OVER THE NEXT SEVERAL HOURS AS WARRANTED
BY ADDITIONAL WATCH ISSUANCES.
&&
.AVIATION.../FROM 00Z TAFS/...SCT TSRA DEVELOPING TO THE WEST ALONG
AN APPROACHING COLD FRONT WILL GRADUALLY MOVE EASTWARD THROUGH THE
EVENING HOURS AS THE FRONT PUSHES THROUGH THE AREA. GENERALLY VFR
CONDITIONS ARE EXPECTED THROUGH THE PERIOD EXCEPT IN HEAVIER TSTORM
ACTIVITY WHERE MVFR VSBYS ARE POSSIBLE. FOR NOW...ONLY INCLUDED VCTS
AT KMSL THROUGH 21/06Z TO ACCOUNT FOR STORMS DISSIPATING SHORTLY
AFTER THEY CROSS THE STATE LINE. DID NOT INCLUDE FOR KHSV ATTM...BUT
MAY AMEND LATER TO ADD IF TSRA MAKE IT THAT FAR EAST. ONCE ACTIVITY
ENDS BY MIDNIGHT AT BOTH TERMINALS...BR AND IFR VSBYS ARE POSSIBLE BY
DAYBREAK TOMORROW AS WINDS DECOUPLE WITH AMPLE MOISTURE PRESENT NEAR
THE SFC THANKS TO RECENT HEAVY RAIN. EXPECT MORE SHRA/TSRA TOMORROW
AFTERNOON AS A WARM FRONT LIFTS NORTHWARD THROUGH LATE IN THE TAF
PERIOD. LEFT AS VCTS AT BOTH KMSL/KHSV FOR NOW DUE TO EXACT TIMING
UNCERTAINTY/ COVERAGE.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
12Hazardous weather outlook, Apr 20, 7:56 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 756 PM CDT WED APR 20 2011 ALZ001>010-016-TNZ076-096-097-211000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 756 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR HEAVY RAIN TONIGHT...AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE FROM WEST TO EAST ACROSS THE TENNESSEE VALLEY. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE BY THURSDAY MORNING. AS A RESULT...A FLASH FLOOD WATCH IS NOW IN EFFECT FOR ALL OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. IN ADDITION...A FEW STORMS MAY BE STRONG WITH WIND GUSTS AROUND 40 MPH AND HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE ON THURSDAY AS THE FRONT REMAINS STALLED IN THE VICINITY OF THE AREA. A FEW STRONG STORMS ARE POSSIBLE DURING THE AFTERNOON HOURS ON THURSDAY...WITH LOCALLY HEAVY RAINFALL AND HAIL AS THE GREATEST THREATS. THIS FRONT WILL FINALLY PUSH BACK NORTH AND OUT OF THE AREA ON FRIDAY...ENDING THE RAIN CHANCES ACROSS THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE EACH DAY FROM SUNDAY THROUGH TUESDAY AS THE AREA REMAINS IN A WARM AND HUMID AIR MASS. THUNDERSTORM COVERAGE WILL LIKELY BE SPARSE DURING THIS PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT REQUESTED AT THIS TIME. SS/CA
In the hours before
Local storm report, Apr 20, 4:35 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
435 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM TSTM WND DMG 4 ENE PISGAH 34.70N 85.77W
04/20/2011 JACKSON AL EMERGENCY MNGR
TRAILER FLIPPED OVER ON ITS TOP. SMALL SHEDS DESTROYED
AND LARGE TREES DOWN IN VICINITY. ESTIMATED WINDS FROM
RADAR AND DAMAGE OF 80 MPH. TRAILER WAS TIED DOWN. TIME
ESTIMATED FROM RADAR.
&&
DJNLocal storm report, Apr 20, 4:38 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
438 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM TSTM WND DMG ROSALIE 34.70N 85.77W
04/20/2011 JACKSON AL EMERGENCY MNGR
LARGE TREES DOWN ON CHURCH IN ROSALIE ALONG HIGHWAY 71.
NO INJURIES. SMALL OUTBUILDINGS AND SHEDS WERE DAMAGED IN
VICINITY.
&&
DJNLocal storm report, Apr 20, 4:42 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
442 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL SEWANEE 35.20N 85.92W
04/20/2011 E0.50 INCH FRANKLIN TN LAW ENFORCEMENT
0418 AM LIGHTNING RED BAY 34.44N 88.14W
04/20/2011 FRANKLIN AL EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING IN THE TOWN OF RED BAY.
0435 AM LIGHTNING RUSSELLVILLE 34.51N 87.73W
04/20/2011 FRANKLIN AL EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING IN THE TOWN OF RUSSELLVILLE.
0435 AM LIGHTNING VINA 34.38N 88.06W
04/20/2011 FRANKLIN AL EMERGENCY MNGR
CAR STRUCK BY LIGHTNING AND ON FIRE NEAR THE TOWN OF
VINA.
0440 AM TSTM WND DMG 8 NNE HALEYVILLE 34.35N 87.58W
04/20/2011 FRANKLIN AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ALONG HIGHWAY 243 AND
COUNTY ROAD 79 DOWN TO WINSTON/MARION COUNTY LINE. TIME
ESTIMATED FROM RADAR. ADDITIONAL DETAILS FROM FRANKLIN
EMA WILL BE COMING IN.
0505 AM TSTM WND GST MOULTON 34.48N 87.29W
04/20/2011 M62.00 MPH LAWRENCE AL AMATEUR RADIO
WIDESPREAD POWER OUTAGE IN MOULTON. TREES AND POWER LINES
DOWN ESPECIALLY ALONG HWY 33 NORTH AND SOUTH. JOE WHEELER
ELECTRIC COOP REPORTS 30 POLES OR LINES DOWN IN LAWRENCE
AND MORGAN COUNTIES.
0515 AM TSTM WND DMG 2 NW FLORETTE 34.44N 86.73W
04/20/2011 MORGAN AL EMERGENCY MNGR
*** 1 INJ *** TREE DOWN ON HOUSE. 1 INJURY.
0515 AM TSTM WND DMG 5 E FALKVILLE 34.37N 86.82W
04/20/2011 MORGAN AL TRAINED SPOTTER
TREES DOWN AND SHED DESTROYED NEAR NAT KEY AND GANDY COVE
RD.
0520 AM TSTM WND DMG HARTSELLE 34.44N 86.94W
04/20/2011 MORGAN AL FIRE DEPT/RESCUE
SMALL SHED DOWN ON HWY 31. TREES DOWN ACROSS HARTSELLE.
0520 AM TSTM WND DMG 2 W FLORETTE 34.42N 86.73W
04/20/2011 MORGAN AL EMERGENCY MNGR
11 POWER POLES DOWN WITH POWER LINES DOWN ALONG HIGHWAY
67 BETWEEN COUEY ROAD AND EVA ROAD.
0520 AM TSTM WND DMG CULLMAN 34.17N 86.84W
04/20/2011 CULLMAN AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN CULLMAN. ONE TREE DOWN ON A
HOUSE.
0528 AM TSTM WND DMG 3 NNW HOLLY POND 34.21N 86.64W
04/20/2011 CULLMAN AL EMERGENCY MNGR
*** 1 INJ *** TREE DOWN ON A HOUSE NORTH OF HOLLY POND.
ONE INJURY.
0530 AM HAIL 5 NE WOODVILLE 34.67N 86.20W
04/20/2011 E1.00 INCH JACKSON AL AMATEUR RADIO
ON HWY 72 BETWEEN HUNTSVILLE AND SCOTTSBORO. QUARTER SIZE
HAIL COVERING GROUND. CARS PULLING OFF ROAD.
0530 AM TSTM WND DMG 2 ENE BELLE MINA 34.66N 86.84W
04/20/2011 LIMESTONE AL EMERGENCY MNGR
TREE DOWN ON MOBILE HOME. OCCUPANT UNINJURED.
0532 AM TSTM WND DMG 3 NNW ARAB 34.36N 86.51W
04/20/2011 MARSHALL AL EMERGENCY MNGR
TREES DOWN AND POWER OUTAGE IN THE RUTH COMMUNITY. HWY
231 NORTH OF ARAB.
0532 AM TSTM WND DMG 2 NNW ARAB 34.34N 86.51W
04/20/2011 MARSHALL AL EMERGENCY MNGR
TREES DOWN AND POWER OUTAGE IN THE RUTH COMMUNITY HWY 231
NORTH OF OF ARAB.
0535 AM TSTM WND DMG 2 W UNION GROVE 34.40N 86.48W
04/20/2011 MARSHALL AL EMERGENCY MNGR
SEVERAL TREES DOWN NEAR BAMA DRIVE AND UNION CHAPEL ROAD
INTERSECTION. ONE TREE FELL ON RESIDENCE AND ANOTHER OVER
A FENCE AND ONTO ROAD. TIME ESTIMATED BASED ON RADAR.
0536 AM TSTM WND DMG 2 N SCOTTSBORO 34.68N 86.04W
04/20/2011 JACKSON AL EMERGENCY MNGR
AT LARKINSVILLE COUNTY RD 529 AND COUNTY RD 30 ROOF BLOWN
OFF VERY OLD HOUSE.
0540 AM HAIL GUNTERSVILLE 34.36N 86.29W
04/20/2011 E0.25 INCH MARSHALL AL EMERGENCY MNGR
0550 AM TSTM WND DMG 2 SE ARAB 34.30N 86.47W
04/20/2011 MARSHALL AL EMERGENCY MNGR
NUMEROUS REPORTS OF TREES DOWN SOUTHWEST OF ARAB.
0554 AM TSTM WND DMG 5 ENE PISGAH 34.70N 85.77W
04/20/2011 JACKSON AL EMERGENCY MNGR
TREES BLOWN DOWN AT ROSALIE.
0600 AM TSTM WND DMG 4 ENE CROSSVILLE 34.31N 85.93W
04/20/2011 DEKALB AL EMERGENCY MNGR
TREES DOWN AND BLOCKING ROADWAYS NEAR CR20 AND CR843.
NEAR LAKEVIEW AND GERALDINE.
0604 AM NON-TSTM WND GST 4 SW ALBERTVILLE 34.23N 86.26W
04/20/2011 M60.00 MPH MARSHALL AL AWOS
0604 AM NON-TSTM WND GST 4 SW ALBERTVILLE 34.23N 86.26W
04/20/2011 E60.00 MPH MARSHALL AL AWOS
ALBERTVILLE AWOS
0610 AM NON-TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
04/20/2011 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE STATE PARK AND ALONG THE
ENTRANCE ON HWY 227.
0610 AM NON-TSTM WND DMG 5 NW WHITON 34.40N 86.14W
04/20/2011 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE ASBURY COMMUNITY SPECIFICALLY
ON MARTLING ROAD. NUMEROUS REPORTS ACROSS THE NORTH PART
OF THE COUNTY.
0610 AM NON-TSTM WND DMG GERALDINE 34.35N 86.00W
04/20/2011 DEKALB AL EMERGENCY MNGR
FEW REPORTS OF TREES DOWN ON HWY 227 BETWEEN GERALDINE
AND GROVE OAK.
0615 AM NON-TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
04/20/2011 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND GUNTERSVILLE INCLUDING
THE FOLLOWING LOCATIONS GEORGIA MTN RD, CHALLAKEY RD, AND
WISE MTN RD. TREES DOWN ON HOUSE AT CREEK PASS RD AND ON
HOUSE AT SUNSET DR. NO INJURIES.
0630 AM TSTM WND DMG 1 WSW LARKINSVILLE 34.69N 86.15W
04/20/2011 JACKSON AL FIRE DEPT/RESCUE
METAL ROOF PULLED OFF HOUSE ON CR529 AND CR30 AND ONTO
POWER LINE.
0630 AM NON-TSTM WND DMG 4 W ALBERTVILLE 34.27N 86.29W
04/20/2011 MARSHALL AL EMERGENCY MNGR
PLEASANT GROVE AREA. TREES DOWN ALONG ONEONTA CUTOFF RD
AND NIXON CHAPEL RD.
0634 AM TSTM WND DMG 4 ENE PISGAH 34.70N 85.77W
04/20/2011 JACKSON AL EMERGENCY MNGR
TRAILER FLIPPED OVER ON ITS TOP. SMALL SHEDS DESTROYED
AND LARGE TREES DOWN IN VICINITY. ESTIMATED WINDS FROM
RADAR AND DAMAGE OF 80 MPH. TRAILER WAS TIED DOWN. TIME
ESTIMATED FROM RADAR.
0636 AM TSTM WND DMG ROSALIE 34.70N 85.77W
04/20/2011 JACKSON AL EMERGENCY MNGR
LARGE TREES DOWN ON CHURCH IN ROSALIE ALONG HIGHWAY 71.
NO INJURIES. SMALL OUTBUILDINGS AND SHEDS WERE DAMAGED IN
VICINITY.
0638 AM TSTM WND DMG SCOTTSBORO 34.67N 86.03W
04/20/2011 JACKSON AL EMERGENCY MNGR
TREES DOWN ALONG KYLE STREET IN SCOTTSBORO. LARGE POWER
OUTAGE.
0639 AM TSTM WND DMG FYFFE 34.45N 85.90W
04/20/2011 DEKALB AL EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN FYFFE,
TENBROECK COMMUNITY, DOG TOWN, AND PEAKS CORNER
0639 AM TSTM WND DMG 3 WSW IDER 34.69N 85.72W
04/20/2011 DEKALB AL EMERGENCY MNGR
TREES DOWN ALONG CR769 AND CR371 NEAR IDER.
0645 AM TSTM WND DMG 3 SSE IDER 34.67N 85.65W
04/20/2011 DEKALB AL EMERGENCY MNGR
PARTIAL ROOF PULLED UP ON RESIDENCE WITH LARGE TREE
BRANCHES SNAPPED ALONG COUNTY ROAD 651.
0645 AM TSTM WND DMG 2 SSE IDER 34.67N 85.64W
04/20/2011 DEKALB AL EMERGENCY MNGR
TREE DOWN ON MOBILE HOME ALONG CR 651. NO INJURIES.
&&
DJNSpecial weather statement, Apr 20, 6:51 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
651 PM CDT WED APR 20 2011
ALZ002-003-210030-
COLBERT-FRANKLIN-
651 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND FRANKLIN COUNTIES
UNTIL 730 PM CDT...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF RED BAY...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ATWOOD...PLEASANT SITE.
DEMPSEY...HODGES.
BELGREEN...DUKETON.
ROCKWOOD.
ISBELL...SPRUCE PINE.
PLEASANT RIDGE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3453 8815 3468 8765 3442 8753 3431 8754
3432 8811 3433 8817
TIME...MOT...LOC 2351Z 253DEG 40KT 3437 8812
CASpecial weather statement, Apr 20, 9:06 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
906 PM CDT WED APR 20 2011
ALZ003-004-210245-
FRANKLIN-LAWRENCE-
906 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 945 PM CDT...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEAR CREEK...OR 9 MILES WEST OF
HALEYVILLE...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PHIL CAMPBELL...SPRUCE PINE.
NEWBURG...MT HOPE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3431 8779 3432 8784 3457 8763 3457 8753
3458 8751 3461 8751 3461 8750 3450 8733
3430 8754
TIME...MOT...LOC 0206Z 219DEG 24KT 3425 8776
SSSpecial weather statement, Apr 20, 9:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 947 PM CDT WED APR 20 2011 ALZ004>007-210330- LAWRENCE-LIMESTONE-MADISON-MORGAN- 947 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE...MADISON AND MORGAN COUNTIES UNTIL 1030 PM CDT... AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LANDERSVILLE...OR NEAR MOULTON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CHALYBEATE SPRINGS. CADDO...HILLSBORO. TRINITY...BASHAM. DECATUR. BELLE MINA...MOORESVILLE. FRENCH MILL...CAPSHAW. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3487 8682 3466 8666 3433 8737 3448 8748 TIME...MOT...LOC 0247Z 238DEG 36KT 3446 8733 SS
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:06 PM CDT | Special Weather Statement | HUN | Franklin | 39 min |
| Apr 20, 9:30 PM CDT | Flash Flood Warning | HUN | Franklin, Lawrence | 6 hr |
| Apr 20, 9:47 PM CDT | Special Weather Statement | HUN | Lawrence | 43 min |
| Apr 20, 10:31 PM CDT | Special Weather Statement | HUN | Limestone | 44 min |
| Apr 20, 10:47 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 3 hr |
| Apr 20, 11:21 PM CDT | Flash Flood Warning | HUN | Cullman | 3 hr |
| Apr 20, 11:25 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 50 min |
| Apr 20, 11:29 PM CDT | Special Weather Statement | HUN | Jackson | 31 min |
| Apr 21, 12:09 AM CDT | Special Weather Statement | HUN | DeKalb | 51 min |
| Apr 21, 12:19 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.